Contrast agent overdose causing brain retention of contrast, seizures, and parkinsonism

Eugene F. May, Geoffrey S.F. Ling, Carl A. Geyer, Bahman Jabbari

Research output: Contribution to journalArticle

Abstract

A patient received an overdose of intravascular contrast medium and experienced protracted seizures associated with radiographic evidence of prolonged retention of the contrast agent in the cerebral cortex, basal ganglia, and thalami. This is only the second report and the first survivor of a similar neurologic syndrome occurring in a patient after contrast agent overdose. After the seizures resolved, there was a transient period of parkinsonism probably due to the toxic effect of contrast on the basal ganglia.

Original languageEnglish (US)
Pages (from-to)836-838
Number of pages3
JournalNeurology
Volume43
Issue number4
StatePublished - Apr 1993

ASJC Scopus subject areas

  • Clinical Neurology

Fingerprint Dive into the research topics of 'Contrast agent overdose causing brain retention of contrast, seizures, and parkinsonism'. Together they form a unique fingerprint.

  • Cite this

    May, E. F., Ling, G. S. F., Geyer, C. A., & Jabbari, B. (1993). Contrast agent overdose causing brain retention of contrast, seizures, and parkinsonism. Neurology, 43(4), 836-838.